Learn how to use Mayo Clinic Connect
Request an Appointment
Has anyone taken this medication. My med nurse wants to take me off Ativan and use Klonopin. Any info on this would be greatly appreciated. Thanking you
glad to find this link nd meet you all.
i had vestibular migraine a couple of months back, neurologist prescribed divalproic sodium 125, nd a mild dose of
escitalopam-5mg nd clonazepam-0.25 mg (half tablet of stalopam plus). as i am getting panic whenever i become dizzy.
now i am almost fine but contimuing the medication,
i wish to taper the medicine , appreciate a suggestion from you.
Jump to this post
Do you feel the Klonopin really helped with the panic? How long were you actually on it? It sounds like you are on a light dose. Is that once a day. Do you feel you are completely well? If not, wouldn't it be a little risky to start tapering off meds? What does your doctor say? I have a tendency to try and taper my drugs too because I am so afraid of side effects and getting addicted. It usually doesn't work for me. Please be careful when reducing drugs.
I've been on it a really long time.. 10+ years. 1mg at bedtime. Helps me get through the night without waking every 2 hours. But, I take it for sleep, not anxiety… It's actually a seizure medication..
When someone is reaching out for help, it takes alot of effort to type their message. Alot of the time they cant' see or read the small type. I will probably get kicked off for saying this but I think that was a very bad thing say to this person @lisalucier. They are probably feeling rejection by your remark. People suffering depression and Anxiety are very sensitive and can take things wrong. I feel this was unnecessary thing to say.
this is mattie and I thank you with all my heart. Yes hurt me a lot and i usually delete posts now. I have several other problems…arthrits in hands, amd, besides depression and panic attacks. I thank you so much. I think that her post was unnecessassry when we are etalking about depression, eetc. This is not an English class.
I am starting my 5th week on effexor, and finishing 1st week at a raised dose of 150mg. Last Tuesday my dose of Effexor was raised an I was given .5 mg klonopin to take twice a day. The good news is its helping. This last week was so much easier for me that its hard for me to believe its been a week already when the previous four felt like a month each. The bad news is i am well aware of the stigma/horror stories etc etc about benzos and i am having hard time getting past that guilt and fear. why cant i just allow myself to enjoy feeling better? i know its only short term..like i dont plan to be taking these more than a month, but still those voices in the back of my head telling me 'this isnt really helping you etc etc'…what are your guys feelings and experiences with benzos and klonopin in particular. i know @doorman you did not have a particularly good experience
Yea, not so good. I’m in the process of withdrawing from Klonopin. Taken on and off for a year. I’m glad they are helping you. It’s just not right for me. I’m glad you feel better!
@doorman thanks i appreciate that, how have you been feeling the last few days?
Ending week 2 of withdrawal. Hoping this is about over. According to statistics, it should get better and better. Hoping the Effexor will kick in now.
HI, @njp1013 – glad you've connected with @doorman. You may have noticed that I moved your post to this existing discussion on clonazepam (Klonopin) so that you can connect with other Connect members talking about it. @mattie @terri672 @johnk21 @anniegk @guener @mommaof4 have been involved in this discussion and may be able to share their experiences and/or insights on dealing with guilt and fear related to this medication being a benzodiazepine (benzo). @thankful also may have some input for you. Simply click VIEW & REPLY in your email notification to get to your post.
Is there anything you've read in particular or something that someone said that give you pause about taking the clonazepam (Klonopin), njp1013?
@njp1013– I've never taken effexor, so I can't speak to that, but I've been on 1 mg of klonopin/clonazepam for well over 20 years.
I've never felt the need to increase the dose, but more recently have been being asked my pcp to consider getting off this drug.
I think many Drs. are under pressure with the opioid epidemic to also try to get stricter with benzo's as well. It's clear to him that I have not abused the drug so its just a point of conversation right now.
I've mentioned in past posts that klonopin I believe gave me back my life. I was going down this path of numerous panic attacks which caused me to start crossing off everyday things (driving on freeways, over bridges, flying to visit kids, vacations, etc.) that I could no longer consider.
I was able to do all these things again (in a few cases it took 1 1/2 years) but I'm doing them again!
There has been much conversation of this site about getting off benzo's for a variety of reasons and I just don't feel that for me that is necessary.
I admit that I have concerns about it more because for so many getting off didn't go well whether it was no real taper or going cold turkey and then trying to go back went even worst. I'm just not at a point to sacrifice the risk of loosing all that I have gained back.
I feel great and when I forget taking my dose it's more of a feeling like I skipped coffee for the day.
I have shared my story in several different forums as well as one on one and I feel that I've helped people who were experiencing the delibertating effects of anxiety and panic attacks. My Physiatrist many years ago told me this and as simple of a statement it is it just made sense to me.
Just as a car needs certain fluids to run correctly our own system in many ways is similiar. For some reason your body is not producing the necessary chemicals to offset your experiences and taking klonopin will even things out and allow you to take back those fears. Well that has been my experience and I will will always be thankful for his advise. Jim@thankful
@lisalucier hi lisa thank you. oh gosh ive read so much on both sides of the issue..too much actually…there are those who have been on these drugs for years and say they have saved their lives and those who say its the worst thing theyve ever done…they were showing a lisa ling cnn special on benzos like all weekend, i watched it for like 30 seconds and thank god my wife heard me watching it and made me change the channel, saved me from going down the rabbit hole..for me i know in the last week since ive started taking it i havent woken up dry heaving once, have slept 7-8 hours pretty much every night instead of 4-5 (although i do get tired really early), and while still feeling a little down and tearful have not really felt the need to break down crying..i guess it is just hurtful to me that something that has helped me has so many people who are detractors and say it is bad.
hi jim @thankful thank you so much for your post. i hope that it helps me as much as it has helped you, even to just get me over this rough patch. i am going to take it until my next appt on oct 30 and see how it works for me…my hope is that by then my increased dose of effexor will have kicked in to the point where i can start cycling down on the klonopin but we'll see..in the meantime hearing your story is very helpful, thank you.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In